Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 134, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 30, 2009, 6:28 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2009, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 30, 2009, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Gibson County, TN, Henry County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 302328
FFWMEG
TNC017-053-079-131-183-310230-
/O.NEW.KMEG.FF.W.0134.090730T2328Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 930 PM CDT
* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE PALMERSVILLE...LATHAM AND COTTAGE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3628 8812 3612 8820 3613 8851 3620 8924
3651 8885 3649 8803
$$3 follow-up statements
000
WGUS74 KMEG 310033
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT THU JUL 30 2009
TNC017-053-079-131-183-310230-
/O.CON.KMEG.FF.W.0134.000000T0000Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-OBION TN-
733 PM CDT THU JUL 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
EASTERN OBION...WEAKLEY...HENRY...NORTHWESTERN GIBSON AND EXTREME
NORTHEASTERN CARROLL COUNTIES...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS
1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS
LANDING STATE PARK...PARIS AND MARTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3628 8812 3612 8820 3613 8851 3620 8924
3651 8885 3649 8803
$$000
WGUS74 KMEG 310056
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT THU JUL 30 2009
TNC017-053-079-131-183-310230-
/O.CON.KMEG.FF.W.0134.000000T0000Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-OBION TN-
756 PM CDT THU JUL 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
EASTERN OBION...WEAKLEY...HENRY...EXTREME NORTHWESTERN GIBSON AND
EXTREME NORTHEASTERN CARROLL COUNTIES...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS
DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS
LANDING STATE PARK...PARIS AND MARTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3613 8820 3614 8851 3621 8923 3651 8886
3650 8815 3648 8803
$$000
WGUS74 KMEG 310236
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CDT THU JUL 30 2009
TNC017-053-079-131-183-310246-
/O.EXP.KMEG.FF.W.0134.000000T0000Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-OBION TN-
936 PM CDT THU JUL 30 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN OBION...WEAKLEY...
HENRY...EXTREME NORTHWESTERN GIBSON AND EXTREME NORTHEASTERN CARROLL
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3613 8820 3614 8851 3621 8923 3651 8886
3650 8815 3648 8803
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:39 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 30, 3:39 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU JUL 30 2009
.DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE FORECAST AREA THIS EVENING BRINGING HEAVY RAINFALL CAUSING
FLASH FLOODING AND POSSIBLE STRONG TO SEVERE THUNDERSTORMS. THE
MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS ACROSS
NORTH MISSISSIPPI AND WEST TENNESSEE WILL BE DAMAGING WINDS AND
LARGE HAIL...ALTHOUGH CANNOT RULE OUT AN ISOLATED TORNADO. FEEL
PRETTY CONFIDENT THAT MOST AREAS WILL SEE RAINFALL AFTER 00Z SO
HAVE CONTINUED WITH CATEGORICAL POPS FOR TONIGHT. SURFACE LOW
PRESSURE SYSTEM CURRENTLY SITUATED ACROSS SOUTHWEST ARKANSAS WILL
MOVE ACROSS THE FORECAST AREA OVERNIGHT AND MOVE NORTHEAST OF THE
AREA BY MORNING ENDING THE HEAVY RAINFALL CHANCES. A FEW SHOWERS
AND THUNDERSTORMS MAY BE PRESENT ACROSS NORTHEAST MISSISSIPPI AND
WEST TENNESSEE EARLY FRIDAY. HIGH TEMPERATURES WILL STILL BE BELOW
NORMAL ON FRIDAY WITH HIGHS IN THE MID 80S EXPECTED.
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE AREA FRIDAY NIGHT
GIVING WAY TO DRY CONDITIONS. BUT ANOTHER UPPER LEVEL IMPULSE
WILL MOVE THROUGH THE UPPER LEVEL TROUGH STILL OVER THE REGION.
AS A RESULT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SATURDAY...SATURDAY NIGHT...AND SUNDAY. ONCE
AGAIN...BELOW NORMAL TEMPERATURES CAN BE EXPECTED WITH THE
ADDITIONAL CLOUD COVER AND RAINFALL ACROSS THE AREA.
SUNDAY NIGHT AND INTO MONDAY WILL BE BRIEFLY DRY WITH HIGH
PRESSURE MOVING ACROSS THE AREA. HOWEVER...ANOTHER UPPER LEVEL
DISTURBANCE WILL GLANCE THE AREA MONDAY NIGHT BRINGING AN INCREASE
IN RAIN CHANCES FOR THE AREA. HOWEVER THIS TIME...RAINFALL
AMOUNTS WILL BE LIGHT WITH LESS THAN A HALF OF AN INCH EXPECTED.
BY MIDWEEK...THE GFS ADVERTISES THAT THE UPPER RIDGE OVER THE
CENTRAL PLAINS WILL FINALLY BEGIN TO BUILD OVER THE AREA BRINGING
MUCH DRIER AND WARMER CONDITIONS TO THE MIDSOUTH. IF THIS PANS
OUT...DRY WEATHER WILL CONTINUE WEDNESDAY THROUGH AT LEAST FRIDAY
WITH HIGH TEMPERATURES AROUND NORMAL IN THE LOWER 90S. HOWEVER...THE
ECMWF CONTINUES AN ACTIVE AND WET PATTERN NEXT WEEK SO WILL NEED
TO SEE FUTURE MODEL RUNS TO SEE HOW THIS TIME PERIOD WILL PLAY
OUT.
KNS
&&
.AVIATION...
18Z TAFS
LARGE THUNDERSTORM COMPLEX WAS MAKING ITS WAY EASTWARD THROUGH AR
AT 18Z. LIGHTNING COVERAGE HAS BEEN SOMEWHAT LIMITED... AND HAVE
KEPT PREVAILING THUNDER TO A MINIMUM. BEST LIKELIHOOD FOR THUNDER
AND VSBY RESTRICTIONS LIKELY TO OCCUR IN THE 21Z TO 00Z TIME
FRAME... SLIGHTLY EARLIER AT KJBR.
IFR CIGS LIKELY BY 06Z...BEHIND THE EXITING UPPER LEVEL SHORTWAVE
TROF. THESE CIGS SHOULD KEEP VSBY FROM FALLING TOO LOW...BUT WILL
HAVE TO WATCH FOR BREAKS IN THE CLOUDS LATE THIS EVENING.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 70 86 72 86 / 100 10 10 50
MKL 69 85 64 87 / 100 10 10 40
JBR 67 85 65 86 / 100 10 10 50
TUP 72 84 70 86 / 100 20 10 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR COAHOMA-DESOTO-
QUITMAN-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DYER-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Jul 30, 3:55 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT THU JUL 30 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 355 PM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS PORTIONS OF THE MIDSOUTH THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...HOWEVER...AND ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL ON THE ORDER OF 2 TO 4 INCHES CAUSING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY AND SUNDAY. LOCALLY HEAVY RAINFALL MAY CONTINUE TO CREATE AN ELEVATED RISK OF FLASH FLOODING. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR AREAS SOUTH OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE THIS AFTERNOON AND TONIGHT. KNS
In the hours before
Local storm report, Jul 30, 5:22 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
&&
TLSJRLocal storm report, Jul 30, 5:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 34.63N 88.94W
07/30/2009 M86.00 MPH TIPPAH MS MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
&&
TLSJRLocal storm report, Jul 30, 5:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
&&
TLSJRLocal storm report, Jul 30, 6:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
0553 PM FLASH FLOOD 2 N COLLIERVILLE 35.08N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
WATER ABOUT 1 FOOT DEEP.
0553 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER OVER CURB ABOUT ONE FOOT DEEP.
&&
TLSJRLocal storm report, Jul 30, 6:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
0553 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER OVER CURB ABOUT ONE FOOT DEEP.
0553 PM FLASH FLOOD 2 N COLLIERVILLE 35.08N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
WATER ABOUT 1 FOOT DEEP.
0600 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
CREEK OUT OF BANK NORTH OF SHELTON ROAD
&&
TLSJRLocal storm report, Jul 30, 6:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
0553 PM FLASH FLOOD 2 N COLLIERVILLE 35.08N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
WATER ABOUT 1 FOOT DEEP.
0553 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER OVER CURB ABOUT ONE FOOT DEEP.
0600 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
CREEK OUT OF BANK NORTH OF SHELTON ROAD
0625 PM FLASH FLOOD COLLIERVILLE 35.06N 89.68W
07/30/2009 SHELBY TN TRAINED SPOTTER
WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:39 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby, Tipton | 3 hr |
| Jul 30, 3:14 PM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 2 hr |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 47 min |
| Jul 30, 4:20 PM CDT | Tornado Warning | MEG | Shelby | 40 min |
| Jul 30, 4:36 PM CDT | Flash Flood Warning | MEG | Shelby | 114 min |
| Jul 30, 4:40 PM CDT | Tornado Warning | MEG | Haywood, Lauderdale, Tipton | 50 min |
| Jul 30, 4:54 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 51 min |
| Jul 30, 4:55 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 50 min |
| Jul 30, 5:07 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood, Madison, Shelby | 3 hr |
| Jul 30, 5:28 PM CDT | Tornado Warning | MEG | Crockett, Haywood | 47 min |
| Jul 30, 5:31 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Fayette, Gibson, Haywood and 5 more | 3 hr |
| Jul 30, 5:42 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood | 48 min |
| Jul 30, 6:00 PM CDT | Tornado Warning | MEG | Crockett, Gibson | 45 min |
| Jul 30, 6:12 PM CDT | Flash Flood Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more | 3 hr |
| Jul 30, 6:16 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 59 min |
| Jul 30, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 64 min |
| Jul 30, 6:44 PM CDT | Tornado Warning | MEG | Chester, Hardeman | 34 min |
| Jul 30, 6:47 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Madison, Weakley | 58 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.